MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: (b)(4).Results: the jetd was kinked approximately 8.0, 73.0, 103.0, 119.0 cm from the hub.The jetd was ovalized approximately 18.0 thru 26.0 cm from the hub.During functional testing, a demonstration 3maxc was attempted to be advance through the returned jetd; however, resistance was encountered and the 3maxc could not be advanced any further.Conclusions: evaluation of the returned jetd confirmed that the catheter was ovalized.If the jetd is forcefully retracted through a closed or partially closed rotating hemostasis valve (rhv), damages such as ovalization may occur.Further evaluation of the returned jetd revealed kinks along the catheter shaft.These kinks were likely incidental to the reported complaint.The 3maxc identified in the complaint was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar and left vertebral arteries using a penumbra system jetd reperfusion catheter (jetd) from a penumbra system jetd kit.During the procedure, the physician successfully aspirated a part of the thrombus using the jetd and penumbra system 3max reperfusion catheter (3maxc).Upon removal of the jetd for flushing, the physician noticed that the proximal end was ovalized.The jetd was therefore removed and was no longer used in the procedure.The procedure was completed using another catheter and the same 3maxc.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9098905
Report Number3005168196-2019-01792
Device Sequence Number2623390
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5MAXJETDKIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005